Tennessee, 2013

Hail and Damaging Winds in Tennessee, June 10, 2013

June 10, 2013 · NWS OHX · 33 events in 9 counties and zones

A strong upper level low moved southeastward across Middle Tennessee during the afternoon hours on June 10. Moderate wind shear combined with the cold mid level temperatures with the upper level low to produce numerous supercell thunderstorms and small bow echoes across mainly central portions of Middle Tennessee, with widespread wind damage and a few large hail reports.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$212,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A strong upper level low moved southeastward across Middle Tennessee during the afternoon hours on June 10. Moderate wind shear combined with the cold mid level temperatures with the upper level low to produce numerous supercell thunderstorms and small bow echoes across mainly central portions of Middle Tennessee, with widespread wind damage and a few large hail reports. Many of the supercell thunderstorms had spectacular visual structure with well-defined wall clouds and shelf clouds. This was the largest severe weather event to affect Middle Tennessee in the meteorological Summer of 2013.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 10, 11:37 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 10, 11:37 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT MON JUN 10 2013

.UPDATE...

18Z TAF DISCUSSION.

&&

.AVIATION...

UPPER LOW MOVING ACROSS THE REGION PER WATER VAPOR IMAGERY
EXPECTED TO SPAWN ADDITIONAL -SHRA/-TSRA SOON ACROSS NORTHWEST MID
TN...WITH ACTIVITY SPREADING SOUTHEAST ACROSS AIRPORTS THROUGH THE
AFTERNOON/EARLY EVENING. COVERAGE EXPECTED TO BE SCATTERED WITH
VCTS AT ALL TERMINALS AND PREVAILING VFR CONDITIONS...BUT MVFR/IFR
CIGS/VIS POSSIBLE IN ANY STORMS. CONDITIONS IMPROVE LATER THIS
EVENING BUT PATCHY FOG WITH MVFR/IFR VIS LIKELY AROUND SUNRISE
TUESDAY MORNING. GUSTY SOUTHWEST WINDS THIS AFTERNOON WILL WEAKEN
AND VEER TO NORTHWEST THIS EVENING...WITH GENERALLY ONLY LIGHT AND
VARIABLE TO CALM CONDITIONS OVERNIGHT.

SHAMBURGER

&&

.PREV DISCUSSION... /ISSUED 1016 AM CDT MON JUN 10 2013/

UPDATE...
UPPER TROUGH AXIS TO MOVE ACROSS THE MID STATE TODAY. WITH LOW
LEVEL MOISTURE STILL IN PLACE THIS WILL SET THE STAGE FOR
POTENTIAL SEVERE WEATHER DEVELOPMENT LATER TODAY. HOWEVER...LATEST
OHX SOUNDING SHOWS THAT DRIER AIR WILL LIKELY BE MIXING DOWNWARD
AS WE WARM UP TODAY. THIS WILL THEREFORE TEND TO LIMIT SFC
INSTABILITIES DESPITE THE WARM UP. WILL NEED TO WATCH DEW POINTS
CAREFULLY AS THAT WILL BE A BIG PLAYER ON WHAT WILL TRANSPIRE.
OHX SOUNDING SHOWING THAT DRY AIR MIXING WILL COMMENCE AS TEMPS
REACH AND SURPASS 80F.

OTHERWISE...WILL ADJUST SKY GRIDS TO SHOW A LITTLE MORE SUNSHINE
THAN WAS PREVIOUSLY THOUGHT. SOME DRY SLOTTING WILL BE
PARTICULARLY EVIDENT ACROSS SOUTHERN COUNTIES.

CHANGES TO GRIDS WILL INCLUDE LOWERING MORNING POPS
PLATEAU...REMAINDER OF WX AND POPS GIRDS LOOK GOOD TO GO. TEMPS
STILL EXPECTED TO REACH MID 80S WEST OF PLATEAU.

PREV DISCUSSION... /ISSUED 645 AM CDT MON JUN 10 2013/

UPDATE...MVFR CONDITIONS WILL PREVAIL THROUGH MUCH OF TODAY, WITH
TEMPORARY PERIODS OF IFR CIGS POSSIBLE THIS MORNING. IN ADDITION....
AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INVOF
CSV THROUGH LATE MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE
FORECAST TO DEVELOP OVER THE MID STATE THIS AFTERNOON, IN
RESPONSE TO A STEEPENING MID LEVEL LAPSE AND ENHANCED MID LEVEL
WINDS CIRCULATING AROUND BASE OF UPPER TROUGH. ANY STORMS THAT
AFFECT AREA TERMINALS WILL LIKELY PRODUCE BRIEF PERIODS OF
IFR/MVFR CONDITIONS AND GUSTY WINDS. VFR CONDITIONS SHOULD DEVELOP
AFTER 23Z, ALTHOUGH MVFR/IFR CONDITIONS ARE EXPECTED TO RETURN
LATE TONIGHT (MAINLY AFTER 10Z) DUE TO AREAS OF FOG.

AVIATION...

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 10, 4:45 AM CST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
545 AM CDT MON JUN 10 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-111045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
545 AM CDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY IN THE MID
STATE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS ARE ALWAYS APPRECIATED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Special weather statement, Jun 10, 12:08 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 PM CDT MON JUN 10 2013

TNZ023>025-101845-
DICKSON-HOUSTON-HUMPHREYS-
108 PM CDT MON JUN 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HOUSTON AND HUMPHREYS
COUNTIES...

AT 104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MCEWEN...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MCEWEN...VANLEER...DICKSON...
CHARLOTTE...BURNS AND WHITE BLUFF.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3626 8771 3626 8718 3624 8719 3624 8717
      3621 8719 3619 8717 3619 8715 3617 8715
      3616 8717 3607 8717 3604 8719 3608 8772

SHAMBURGER
Special weather statement, Jun 10, 12:18 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
118 PM CDT MON JUN 10 2013

TNZ006-007-026-101845-
CHEATHAM-MONTGOMERY-ROBERTSON-
118 PM CDT MON JUN 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEATHAM...EASTERN
MONTGOMERY AND ROBERTSON COUNTIES...

AT 117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF CLARKSVILLE...MOVING EAST
AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE PLEASANT VIEW...CEDAR HILL...
SPRINGFIELD AND GREENBRIER.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3660 8673 3642 8674 3639 8678 3636 8679
      3635 8682 3637 8685 3638 8685 3637 8687
      3639 8690 3638 8692 3640 8730 3657 8728

SHAMBURGER
Special weather statement, Jun 10, 12:40 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
140 PM CDT MON JUN 10 2013

TNZ025-026-101915-
CHEATHAM-DICKSON-
140 PM CDT MON JUN 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND DICKSON COUNTIES...

AT 134 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CHARLOTTE...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE WHITE BLUFF...KINGSTON
SPRINGS...ASHLAND CITY AND PEGRAM.

NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3630 8694 3628 8694 3624 8698 3613 8700
      3609 8704 3607 8704 3608 8743 3627 8742

SHAMBURGER
Special weather statement, Jun 10, 12:52 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
152 PM CDT MON JUN 10 2013

TNZ007-008-026-027-101915-
CHEATHAM-DAVIDSON-ROBERTSON-SUMNER-
152 PM CDT MON JUN 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEATHAM...NORTHERN
DAVIDSON...ROBERTSON AND SUMNER COUNTIES...

AT 151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR JOELTON...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE JOELTON...GREENBRIER...RIDGETOP...
GOODLETTSVILLE...MILLERSVILLE...WHITE HOUSE AND HENDERSONVILLE.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3652 8656 3632 8655 3631 8657 3628 8656
      3626 8658 3627 8702 3645 8702

SHAMBURGER
Special weather statement, Jun 10, 1:17 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CDT MON JUN 10 2013

TNZ007-008-027-028-101945-
DAVIDSON-ROBERTSON-SUMNER-WILSON-
217 PM CDT MON JUN 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST DAVIDSON...EASTERN
ROBERTSON...SUMNER AND NORTHERN WILSON COUNTIES...

AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MILLERSVILLE...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE RIDGETOP...MILLERSVILLE...
GREENBRIER...GOODLETTSVILLE...WHITE HOUSE...HENDERSONVILLE...
COTTONTOWN...GALLATIN AND BLEDSOE CREEK STATE PARK.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3652 8630 3625 8630 3629 8681 3647 8682

SHAMBURGER

The radar

The Nashville radar (KOHX), 21 km away, was scanning. The volume nearest the first event began at 19:23 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 6 hail. Local standard time, as filed.

Thunderstorm Wind, Davidson

When
June 10, 1:23 PM CST
Where
Davidson County, Nashville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.170, -86.780

A tree was blown down in downtown Nashville.

Thunderstorm Wind, Williamson

When
June 10, 1:25 PM CST
Where
Williamson County, 3.03 mi NNW of Forest Home
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
36.020, -86.953

A tree was blown down in the Temple Hills area. Reported via tspotter on Twitter.

Thunderstorm Wind, Williamson

When
June 10, 1:30 PM CST
Where
Williamson County, 2.61 mi N of Berrys Chapel
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.007, -86.887

A tree was blown down on a building in the Grassland community.

Hail, Williamson

When
June 10, 1:37 PM CST
Where
Williamson County, 1.19 mi NNW of Mallorys
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
35.966, -86.808

Penny size hail was reported in the Cool Springs area of Franklin.

Thunderstorm Wind, Williamson

When
June 10, 1:42 PM CST to 1:45 PM CST
Where
Williamson County, 2.63 mi NE of Clovercroft to 1.81 mi NW of Nolensville
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
35.952, -86.742

Numerous trees and power lines were blown down and blocking Ragsdale Road, Split Log Road, Tuscany Way, and Sunset Road in eastern Brentwood.

Thunderstorm Wind, Davidson

When
June 10, 1:44 PM CST
Where
Davidson County, 0.6 mi WNW of Wrencoe
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.024, -86.710

Several trees were blown down in the Lennox Village area. Report via tspotter on Twitter.

Thunderstorm Wind, Davidson

When
June 10, 1:45 PM CST
Where
Davidson County, 0.95 mi WSW of Antioch
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.067, -86.687

A tree was blown down onto Interstate 24 near Haywood Lane. Several lanes of the interstate were blocked.

Thunderstorm Wind, Davidson

When
June 10, 1:46 PM CST
Where
Davidson County, 1.15 mi S of Antioch
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.054, -86.673

Trees were blown down around I-24 and Blue Hole Road in Antioch.

Thunderstorm Wind, Wilson

When
June 10, 1:51 PM CST
Where
Wilson County, 0.44 mi E of Oakland
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.271, -86.342

Trees were blown down on Coles Ferry Pike.

Hail, Williamson

When
June 10, 1:55 PM CST
Where
Williamson County, 2.6 mi N of Triune
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.907, -86.664

Quarter size hail was reported south of Nolensville.

Thunderstorm Wind, Rutherford

When
June 10, 1:57 PM CST
Where
Rutherford County, 0.15 mi S of La Vergne to 0.39 mi SE of La Vergne
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.018, -86.579

A tree was blown down on a Glass Company on Wadron Road. Trees and power lines were also blown down on Buchanan Street and Old Nashville Highway with minor wind damage to homes in the area.

Thunderstorm Wind, Williamson

When
June 10, 2:00 PM CST
Where
Williamson County, 0.63 mi ESE of Triune
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
35.867, -86.659

Several trees and power lines were blown down on Spanntown Road in Triune.

Thunderstorm Wind, Williamson

When
June 10, 2:05 PM CST
Where
Williamson County, 2.56 mi SW of Harpeth
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
35.776, -86.885

Several trees, power lines, and fences were blown down across Thompsons Station. Trees reported blown down included one tree on Buckner Road in the Cherry Grove subdivision, and another tree at Hansford and Lafayette Road in the Aston Creek Subdivision. All reports were via tspotter on Twitter.

Hail, Williamson

When
June 10, 2:05 PM CST
Where
Williamson County, 1.91 mi SE of Thompsons Station
Measured
0.88 in hail
Reported by
Social Media
Coordinates
35.782, -86.894

Numerous reports of nickel size hail were received from Thompsons Station.

Thunderstorm Wind, Williamson

When
June 10, 2:05 PM CST
Where
Williamson County, 2.8 mi S of Thompsons Station
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.759, -86.922

Trees were blown down in northern Spring Hill. Siding was blown off a home.

Thunderstorm Wind, Wilson

When
June 10, 2:07 PM CST
Where
Wilson County, 2.14 mi N of Tuckers Xrds
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
36.230, -86.187

Trees were blown down on Ramsey Lane near Tuckers Crossroads.

Thunderstorm Wind, Wilson

When
June 10, 2:08 PM CST
Where
Wilson County, 1.62 mi WSW of Bellwood
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.242, -86.177

A tree was blown down on a power line at 3453 Big Springs Road near Tuckers Crossroads.

Thunderstorm Wind, Williamson

When
June 10, 2:10 PM CST
Where
Williamson County, 2.34 mi NW of Duplex
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
35.773, -86.880

A NWS Storm Survey team determined that damage in far southern Williamson County was a result of intense straight line winds from a microburst. Many large trees were uprooted and minor house damage occurred near Summit High School around the Buckner Lane and Twin Lakes Drive intersection.

Thunderstorm Wind, Rutherford

When
June 10, 2:11 PM CST
Where
Rutherford County, 2.26 mi NW of Overall
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.842, -86.510

A tree fell on a car at Highway 96 and Royal Glen Blvd trapping one person inside.

Thunderstorm Wind, Rutherford

When
June 10, 2:12 PM CST to 2:19 PM CST
Where
Rutherford County, 1.92 mi NNW of Overall to 1.8 mi SW of Murfreesboro
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
35.845, -86.496

Numerous trees were blown down on Highway 96 at Veterans Parkway, on Rucker Lane, and Cason Lane in western Murfreesboro. Minor wind damage was reported to three homes in the 1270 and 1280 blocks of St. Andrews Drive.

Thunderstorm Wind, Smith

When
June 10, 2:16 PM CST to 2:23 PM CST
Where
Smith County, 1.34 mi NNW of Monoville to 0.33 mi NE of Edgefield
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
36.319, -85.976

Numerous trees and power lines were blown down across the northern part of Smith County, especially in the Pleasant Shade, Turkey Creek, and Defeated communities where widespread power outages were reported. Trees were blown down and blocked Highway 80 south of Pleasant Shade and also on Turkey Creek Road. A tree was blown down onto a house on Harris Hollow Road in Defeated.

Hail, Rutherford

When
June 10, 2:20 PM CST
Where
Rutherford County, 2.14 mi SSW of Mt Olive
Measured
1 in hail
Reported by
Social Media
Coordinates
35.850, -86.460

Quarter size hail was reported in the Blackman Farms area of Murfreesboro.

Thunderstorm Wind, Rutherford

When
June 10, 2:20 PM CST
Where
Rutherford County, Murfreesboro
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Social Media
Coordinates
35.850, -86.420

Numerous trees and power lines were blown down across Murfreesboro.

Thunderstorm Wind, Rutherford

When
June 10, 2:22 PM CST
Where
Rutherford County, 2.73 mi W of Double Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
35.827, -86.379

A few trees and power lines were blown down onto Southeast Broad Street around one-quarter mile south of Middle Tennessee Boulevard.

Thunderstorm Wind, Rutherford

When
June 10, 2:24 PM CST
Where
Rutherford County, Barfield
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
35.780, -86.450

A tree was blown down in Barfield.

Hail, Williamson

When
June 10, 2:32 PM CST
Where
Williamson County, 2.8 mi E of Reeds Store
Measured
0.88 in hail
Reported by
Social Media
Coordinates
35.720, -86.720

Nickel size hail was reported west-southwest of Eagleville.

Thunderstorm Wind, Jackson

When
June 10, 2:40 PM CST
Where
Jackson County, Gainesboro
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
36.350, -85.650

Numerous trees, phone lines, and power lines were blown down across Jackson County with widespread power outages. Multiple trees were blocking roadways and had fallen on rooftops and outbuildings. The roof of the old City Hall building in Gainesboro caved in causing the structure to collapse.

Thunderstorm Wind, Coffee

When
June 10, 2:45 PM CST
Where
Coffee County, 0.39 mi NW of Gossburg
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.674, -86.225

Several trees were blown down and snapped along Opossum Paw Road near Beechgrove.

Hail, Putnam

When
June 10, 3:06 PM CST
Where
Putnam County, 1.15 mi NE of Hickey
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.113, -85.687

Quarter size hail was reported at Exit 276 on Interstate 40 west of Cookeville.

Thunderstorm Wind, Coffee

When
June 10, 3:06 PM CST
Where
Coffee County, 2.22 mi NW of Forest Mill
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.540, -86.081

Trees were blown down along Highway 53 about 5 miles north of Manchester.

Thunderstorm Wind, Bedford

When
June 10, 3:10 PM CST
Where
Bedford County, 1.76 mi SE of Deason
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
35.585, -86.405

A NWS Storm Survey found that damage along Minkslide Road and Highway 82 was due to a microburst. Dozens of large trees were uprooted with smaller trees snapped. Outbuildings suffered minor to moderate roof damage and homes had minor exterior damage. Some trees fell onto homes causing more substantial damage. Winds were estimated between 70 and 75 mph.

Thunderstorm Wind, Coffee

When
June 10, 3:15 PM CST
Where
Coffee County, Summitville
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
35.570, -86.000

Several barns and outbuildings were damaged in Summitville with numerous trees blown down.

Thunderstorm Wind, Putnam

When
June 10, 3:20 PM CST
Where
Putnam County, Poplar Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.150, -85.420

A tree was blown down in the Poplar Grove community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2013Every state in 2013This day in weather historyWarnings in Tennessee, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460877, 460956, 460879, 460878, 460880, 460949, 460952, 460881, 460883, 460891, 460884, 460886, 460887, 460888, 460890, 460889, 460885, 460892, 460893, 460894, 460951, 460897, 461282, 461283, 460896, 460899, 460901, 460902, 460903, 460904, 460898, 460905, 460906.